MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT HBSAG QUALITATIVE CONFIRMATORY; HBSAG CONFIRMATORY

ABBOTT IRELAND ARCHITECT HBSAG QUALITATIVE CONFIRMATORY; HBSAG CONFIRMATORY
Catalog Number 04P54-25
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.The issue was previously reported under mdr number 3008344661-2018-00096 under a different suspect device.
 
Event or Problem Description
The customer observed (b)(6) results while using architect hbsag confirmatory reagents.The following data was provided.Confirmatory test was (b)(6) however no specific values were provided.Test results for the patient using architect hbsag qualitative reagents were provided: sid (b)(6) tested (b)(6) 2018 initial (b)(6), repeat in duplicate was (b)(6) however only one (b)(6) repeat result was provided ((b)(6)) and was flagged as exp.Retesting after recentrifuging the specimen was (b)(6), the customer did not provide the value.A previous specimen tested (b)(6) 2018 was (b)(6) (sid (b)(6)).A subsequent specimen tested (b)(6) 2018 was also (b)(6) ((b)(6)).The customer stated the patient was (b)(6) three months before the current test and was (b)(6), however no specific value or method was provided.The patient was pregnant and was about to give birth when the initial specimen was drawn.No adverse impact to patient management was reported.
 
Additional Manufacturer Narrative
The hbsag confirmatory reagents being used were expired and were therefore not valid.Further investigation of the customer issue included a review of the complaint text, a search for similar complaints, review of field data, and a review of labeling.No adverse trend was identified for the customer's issue.No return patient sample was available.Historical performance of the reagent lot was evaluated using world wide data.The patient data was analyzed and within established control limits.Labeling was reviewed and found to be adequate.Based on all available information and abbott diagnostics' complaint investigation no product deficiency was identified.
 
Additional Manufacturer Narrative
Suspect medical device 4.Lot number was changed 76116fn00 from unknown.Suspect medical device 4.Concomitant / accessory ln 04p53-25 lot number was changed to 89069fn00 from unknown.Device evaluated by mfr: an evaluation is in process.

Brand Name
ARCHITECT HBSAG QUALITATIVE CONFIRMATORY
Common Device Name
HBSAG CONFIRMATORY
Manufacturer (Section D)
ABBOTT IRELAND
diagnostics division
finisklin business park
sligo NA
EI  NA
MDR Report Key8217679
Report Number3008344661-2019-00002
Device Sequence Number1670779
Product Code LOM
UDI-Device Identifier00380740007799
UDI-Public00380740007799
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2018
Device Catalogue Number04P54-25
Device Lot Number76116FN00
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer01/09/2019
01/22/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date01/10/2019
01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCH I1000SR LN 01L86-01; ARCH I1000SR LN 01L86-01; ARCH I1000SR LN 01L86-01; LN 04P53-25 LN 89069FN00; LN 04P53-25 LN UNKNOWN; SN I1SR54272, ARCH HBSAG 89069FN00; SN I1SR54272, ARCH HBSAG QUAL; SN I1SR54272, ARCH HBSAG QUAL